Is Nexium (esomeprazole) an antacid?

No. Nexium (esomeprazole) is a proton pump inhibitor. H2 Blockers (Zantac, Tagament) also reduce the amount of acid in your stomach and considered antacids.
No it is PPI. It is proton pump inhibiter, it cuts down the production of stomach acid by shutting down the gastric acid pump, thereby reducing the amount of acid in the stomach.

Related Questions

Can I take Tums and nexium (esomeprazole)?

Yes. These can work together to relieve symptoms of stomach acidity, esophageal reflux and gerd. They do not interfere with the action of each other. Read more...

Can I take Nexium (esomeprazole) 40mg and tums?

Yes. These are effective adjuncts for stomach acidity and for gerd. They do not interfere with each other and can be taken together. Read more...

If you take Nexium (esomeprazole) can you also take tums?

Yes. These are effective adjuncts for stomach acidity and for gerd. They do not interfere with each other and can be taken together. Read more...

Can nexium be taken 2-3 hours after taking Tums (antacid)?

Yes. Nexium and tums are 2 different medications. Perhaps it would be best for you to take Nexium before, and tums later if the problem persists. Best wishes. Read more...

Is it possible for me to take Tums with nexium (esomeprazole)?

Yes, you can. Nexium (esomeprazole) is a proton pump inhibitor. It stops your stomach from producing so much acid. H2 Blocker, Tums also reduces the amount of acid in your stomach. No interaction and safe to use. Read more...

If on nexium (esomeprazole) 40 mg 2x a day - can I take tums daily to to prevent further issues with the esophagus?

No. akin to putting out a hotel fire with a glass of water. the problem is not "run of the mill" acid reflux if 80mg daily nexium (esomeprazole) is ineffective. A gastroenterologist must be consulted for further testing. Once the problem is identified, an effective solution will be applied. If left untreated, serious acute damage to the esophagus or stomach may ensue and the risk of developing cancer increases. Read more...